Setback

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by AnneSusan, Sep 18, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. AnneSusan

      AnneSusan Member

      Tinnitus Since:
      2005
      Hello Doctor,
      My story is somewhat similar to yours. After the initial 7-8 months of intrusive tinnitus, 24/7, constantly searching for cures, googling everyday, trying xanax, klonopin and zoloft (all very briefly) I finallydecided that distraction would be my mission.......and within that first year, I was on my way to habituation.. I heard my tinnitus, how could I not, but I just didn't care. Now fast forward 8 years to August of this year, I finished a course of doxycycline and within 2 weeks my tinnitus became reactive, new sounds and so very loud and upsetting.. Did you ever have set backs and if so, did you habituate again, but hopefully more quickly than the first time??? I am hoping so!!!
      Thanks.
      Anne
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Hi Anne -

      Your question is a bit difficult for me to answer, because I must respectfully disagree with your premise.

      Whereas you "finally decided that distraction would be [your] mission," I decided to go a different route and did TRT. It took me 14 months, but after that things were fine for me. Like you I did have a setback - coincidentally also after around eight years. So I contacted my TRT clinician, who told me that TRT is sort of like learning to riding a bike: the second time, if needed, is tons easier and faster. I started using my devices again - and within a couple of weeks I was back on track. Haven't had to use them since, and its been close to twenty years. Setbacks such as you describe and such as I experienced are not uncommon - TRT or no TRT. Indeed, it's more the rule rather than the exception.

      But where does that leave you? My sense is that while you did not do TRT, you will likely re-habituate as I did. It might well take longer, but my suggestion would be to put yourself were you were 7-8 months after the onset of your tinnitus - and start applying the same principles that were ultimately effective for you the first time around. You had an exacerbation of your tinnitus, but doxycycline does not cause permanent auditory damage - and likely you'll do just fine.

      All the best -

      Dr. Stephen Nagler
       
      • Like Like x 3

Share This Page

Loading...
Similar Threads
  1. kevin b
    Replies:
    4
    Views:
    441
  2. Shaun
    Replies:
    10
    Views:
    634
  3. kevin b
    Replies:
    11
    Views:
    502
  4. DebInAustralia
    Replies:
    4
    Views:
    488
  5. Robert P
    Replies:
    2
    Views:
    587
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.